Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Raleigh, NC

June 20, 2015Franklin County, Nash County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2015, 6:56 PM EDT for Franklin County, Nash County, Wake County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 6:56 PM EDT (22:56 UTC)
Expired
Jun 20, 2015, 7:45 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Nash County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:26 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS52 KRAH 202256
SVRRAH
NCC069-127-183-202345-
/O.NEW.KRAH.SV.W.0082.150620T2256Z-150620T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 745 PM EDT

* AT 656 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DIME SIZE HAIL AND DAMAGING WINDS UP TO 60 
  MPH. THIS STORM WAS LOCATED NEAR ZEBULON...OR 14 MILES SOUTH OF 
  LOUISBURG...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOUISBURG...ZEBULON...BUNN...WENDELL...SPRING HOPE...CASTALIA...
  CENTERVILLE...PILOT AND AVENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3625 7813 3621 7811 3621 7803 3619 7797
      3618 7793 3616 7791 3615 7789 3591 7805
      3581 7825 3582 7826 3577 7834 3583 7842
      3592 7845 3625 7822
TIME...MOT...LOC 2256Z 218DEG 29KT 3590 7833 

$$

VINCENT
4 follow-up statements
600 
WWUS52 KRAH 202307
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT SAT JUN 20 2015

NCC183-202316-
/O.CAN.KRAH.SV.W.0082.000000T0000Z-150620T2345Z/
WAKE NC-
707 PM EDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED 
NORTHEAST INTO FRANKLIN COUNTY...THEREFORE THE WARNING FOR 
EXTREME NORTHEASTERN WAKE COUNTY HAS BEEN CANCELLED.

LAT...LON 3625 7813 3621 7811 3621 7803 3619 7797
      3618 7793 3616 7792 3615 7789 3591 7805
      3581 7825 3587 7828 3590 7831 3590 7833
      3591 7835 3593 7835 3594 7839 3596 7842
      3625 7822
TIME...MOT...LOC 2306Z 221DEG 39KT 3597 7825 

$$

NCC069-127-202345-
/O.CON.KRAH.SV.W.0082.000000T0000Z-150620T2345Z/
NASH NC-FRANKLIN NC-
707 PM EDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN NASH AND FRANKLIN COUNTIES...

AT 706 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS 
STORM WAS LOCATED OVER BUNN...OR 9 MILES SOUTH OF LOUISBURG...MOVING 
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...BUNN...SPRING HOPE...CASTALIA...CENTERVILLE...PILOT AND
AVENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES... 
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR... 
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF 
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3625 7813 3621 7811 3621 7803 3619 7797
      3618 7793 3616 7792 3615 7789 3591 7805
      3581 7825 3587 7828 3590 7831 3590 7833
      3591 7835 3593 7835 3594 7839 3596 7842
      3625 7822
TIME...MOT...LOC 2306Z 221DEG 39KT 3597 7825 

$$

VINCENT
989 
WWUS52 KRAH 202318
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT SAT JUN 20 2015

NCC069-127-202345-
/O.CON.KRAH.SV.W.0082.000000T0000Z-150620T2345Z/
NASH NC-FRANKLIN NC-
718 PM EDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN NASH AND EASTERN FRANKLIN COUNTIES...

AT 718 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. 
THIS STORM WAS LOCATED 10 MILES EAST OF LOUISBURG...MOVING NORTHEAST 
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BUNN...SPRING HOPE...CASTALIA...CENTERVILLE AND AVENTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES... 
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR... 
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF 
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3625 7813 3621 7811 3621 7803 3619 7797
      3618 7793 3616 7792 3615 7789 3591 7805
      3585 7818 3590 7821 3593 7824 3600 7828
      3607 7834 3625 7822
TIME...MOT...LOC 2318Z 220DEG 35KT 3607 7812 

$$

VINCENT
624 
WWUS52 KRAH 202327
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT SAT JUN 20 2015

NCC069-127-202345-
/O.CON.KRAH.SV.W.0082.000000T0000Z-150620T2345Z/
NASH NC-FRANKLIN NC-
727 PM EDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN NASH AND NORTHEASTERN FRANKLIN COUNTIES...

AT 725 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. 
THIS STORM WAS LOCATED 12 MILES NORTHWEST OF NASHVILLE...MOVING 
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
CASTALIA...CENTERVILLE AND AVENTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES... 
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR... 
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF 
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3625 7813 3621 7811 3621 7803 3619 7797
      3618 7793 3616 7792 3615 7789 3595 7802
      3597 7804 3599 7809 3606 7820 3613 7830
      3617 7827 3625 7822
TIME...MOT...LOC 2325Z 218DEG 29KT 3612 7807 

$$

VINCENT
489 
WWUS52 KRAH 202347
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SAT JUN 20 2015

NCC069-127-202357-
/O.EXP.KRAH.SV.W.0082.000000T0000Z-150620T2345Z/
NASH NC-FRANKLIN NC-
747 PM EDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NASH AND
NORTHEASTERN FRANKLIN COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND 
MOVED NORTH OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 3625 7813 3621 7811 3621 7803 3619 7797
      3618 7793 3616 7792 3615 7789 3595 7802
      3597 7804 3599 7809 3606 7820 3613 7830
      3617 7827 3625 7822
TIME...MOT...LOC 2344Z 218DEG 29KT 3612 7807 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:12 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 20, 4:12 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT SAT JUN 20 2015

.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL BE INTERRUPTED BRIEFLY BY THE PASSAGE OF THE REMNANTS OF
TROPICAL CYCLONE BILL THROUGH TONIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 350 PM EDT SATURDAY...

SEVERE THUNDERSTORM WATCH #318 IN EFFECT UNTIL 11 PM EDT

THE REMNANT LOW-MID LEVEL CIRCULATION OF BILL --INCLUDING A 1005 MB
SFC LOW OVER SOUTHERN OH AND PRECEDED BY A WARM FRONT ANALYZED EAST
OF THE SFC LOW ACROSS NORTHERN WV AND VA AND A PAIR OF
CONFLUENCE/TROUGH AXES ACROSS THE CENTRAL AND WESTERN CAROLINAS--
WILL TRACK EAST ACROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND
TO THE MIDDLE ATLANTIC COAST BY SUN MORNING.

STRONG DIABATIC HEATING HAS ALREADY RESULTED IN MODERATE
DESTABILIZATION IN AN AREA OF RELATIVELY CLOUD-FREE SKIES DOWNSTREAM
ACROSS VA AND THE CAROLINAS...AND FURTHER HEATING OF THE BOUNDARY
LAYER WELL INTO THE 90S WILL SUPPORT THE DEVELOPMENT OF MODERATE-
STRONG INSTABILITY THIS AFTERNOON.

MEANWHILE...THE APPROACH OF THE REMNANT CIRCULATION OF BILL WILL
PROVIDE FOR BOTH A CORRIDOR OF FOCUSED FORCING FOR ASCENT AND A
STRENGTHENING OF THE LOW-MID LEVEL FLOW OVER NC...MAXIMIZED LATE
THIS AFTERNOON AND THROUGH THE EVENING.

SCATTERED SHOWERS AND STORMS ARE APT TO DEVELOP WITHIN A
DEVELOPING/DEEPENING CU FIELD OVER THE CENTRAL AND WESTERN
CAROLINAS...ALONG THE AFOREMENTIONED PAIR OF CONFLUENCE/TROUGH AXES
OVER THE CAROLINAS. ANY SUCH ACTIVITY WILL POSE PRIMARILY A RISK OF
DAMAGING WINDS AND HAIL FROM ASSOCIATED MULTICELL AND PERHAPS BRIEF
SUPERCEULLAR STORM MODES...PARTICULARLY OVER THE WESTERN AND
NORTHERN PIEDMONT WHERE THE STRENGTH OF THE LOW-MID LEVEL
FLOW...FOCUSED IN THE LOWEST 3 KM AND CHARACTERIZED BY MOSTLY
UNIDIRECTIONAL SHEAR...WILL BE RELATIVELY MAXIMIZED. HOWEVER...AS
THE CIRCULATION OF BILL EMERGES EAST OF THE CENTRAL APPALACHIANS
CONCURRENTLY WITH NOCTURNAL LLJ AUGMENTATION AROUND SUNSET...AN
ACCELERATION OF THE 925 MB FLOW TO BETWEEN 30-50 KTS AND ASSOCIATED
INCREASED SRH INTO THE 150-300 M2/S2 RANGE --STRONGEST FROM EASTERN
VA TO NE NC-- WILL PRODUCE A MORE FAVORABLY-SHEARED ENVIRONMENT...
INCLUDING MORE-CYCLONICALLY-CURVED FORECAST HODOGRAPHS...FOR
SUPERCELLS AND LOWER LEVEL STORM ROTATION. AN ACCOMPANYING ENHANCED
RISK OF ALL SEVERE HAZARDS...INCLUDING A COUPLE OF TORNADOES...WILL
RESULT...WITH THE RELATIVE GREATEST THREAT FROM THE TRIANGLE
NORTHEASTWARD ACROSS EASTERN VA AND THE DELMARVA BETWEEN 22-06Z.

BANDS OF SHOWERS AND STORMS WILL MOVE EAST AND/OR GRADUALLY DIMINISH
AS THEY TRACK ACROSS THE NC NE PIEDMONT AND NORTHERN COASTAL PLAIN
THROUGH AROUND 06Z OR SO...WITH DRYING/CLEARING EXPECTED TO SPREAD
WEST TO EAST BEHIND THE DEPARTING REMNANTS OF BILL/TROUGH AXIS ALOFT
LATE TONIGHT THROUGH EARLY SUN. SINCE THERE WILL BE NO REAL CHANGE
IN AIR MASS GIVEN THE LACK OF A TRAILING COLD FRONT FROM THE
REMNANTS OF BILL...PERSISTENCE LOWS GENERALLY BETWEEN 70-75 DEGREES
ARE ANTICIPATED.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 410 PM EDT SATURDAY...

THE PERSISTENT SUB-TROPICAL RIDGE ALONG THE SOUTHEASTERN US COAST IN
RECENT DAYS WILL RETROGRADE INTO THE INTERIOR SOUTHEAST AND RE-
ESTABLISH INFLUENCE INTO THE CAROLINAS/SOUTHERN MID-ATLANTIC STATES
IN THE WAKE OF THE REMNANTS OF BILL. HOT TEMPERATURES WILL
CONSEQUENTLY CONTINUE OVER CENTRAL NC...WITH HIGHS MOSTLY IN THE
MIDDLE TO UPPER 90S. A MODIFIED EML AND ASSOCIATED STEEP MID LEVEL
LAPSE RATES ~7.5 C/KM WILL BE DIRECTED EAST ACROSS THE TN VALLEY AND
CENTRAL APPALACHIANS BY SUN AFTERNOON. ALTHOUGH FORECAST SOUNDINGS
INDICATE THE EML SHOULD LARGELY CAP THE ENVIRONMENT TO DEEP
CONVECTION OVER CENTRAL NC...THE STEEP LAPSE RATES ALOFT WOULD
SUPPORT EXPLOSIVE THUNDERSTORM GROWTH WHERE/IF THE CAP CAN BE
BROKEN...WITH THE RELATIVE BEST CHANCE OF THAT BEING OVER THE
NORTHERN PIEDMONT DURING THE LATE AFTERNOON-EVENING OWING TO THE
PROBABLE APPROACH OF UPSTREAM STORMS FROM THE HIGHER TERRAIN OVER
THE VIRGINIAS. PERSISTENCE LOWS AGAIN MOSTLY IN THE LOWER TO MIDDLE
70S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...

AFTER A BRIEF BREAK IN THE PERSISTENT MID LEVEL RIDGING THIS
WEEKEND...RIDGING WILL ONCE AGAIN EXPAND EASTWARD ACROSS THE
SOUTHEAST US THROUGH EARLY/MID NEXT WEEK. GIVEN THIS FEATURE AND THE
FACT THAT THE MAIN BAND OF WESTERLIES WILL REMAIN NORTH OF THE
AREA...ISOLATED TO WIDELY SCATTERED MAINLY DIURNAL STORMS ARE
EXPECTED. IN ADDITION...ANOTHER ROUND OF EXCESSIVE HEAT IS EXPECTED
WITH HIGHS IN THE UPPER 90S TO LOWER 100S (LIKELY NECESSITATING MORE
HEAT ADVISORIES) AND OVERNIGHT LOWS IN THE LOW/MID 70S.

THE RIDGE OVER THE EAST COAST IS PROGGED TO BREAK DOWN BY THE END OF
THE WEEK AND ESPECIALLY INTO THE WEEKEND AS ANOTHER RIDGE REALLY
BEGINS TO AMPLIFY ON THE WEST COAST...THUS INDUCING TROUGHING ON THE
EAST COAST. A FRONT WILL APPROACH THE AREA FRIDAY INTO SATURDAY. ALL
OF THIS WILL LEAD TO INCREASING PRECIP CHANCES AND A BREAK IN THE
EXCESSIVE HEAT (ALTHOUGH TEMPS WILL STILL BE ABOVE NORMAL).

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 215 PM SATURDAY...

SCATTERED SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND SPREAD
NORTHEAST AT 20-30 KTS THIS AFTERNOON...FIRST AROUND TRIAD
TERMINALS. A BAND OR TWO OF ADDITIONAL SHOWERS AND STORMS...SOME
PROBABLY SEVERE...WILL THEN SPREAD EAST AND AFFECT MAINLY NORTHERN
TAF SITES (EXCLUDING FAY) FROM WEST TO EAST ROUGHLY BETWEEN 21-06Z.
VFR CONDITIONS ARE OTHERWISE EXPECTED...WITH A BREEZY SOUTH
SOUTHWEST WIND THAT WILL DIMINISH/BECOME LESS GUSTY LATE THIS
EVENING.

OUTLOOK: MAINLY VFR...EXCEPT FOR IN MAINLY DIURNALLY-DRIVEN SHOWERS
AND STORMS AMIDST WEST TO WEST NORTHWEST FLOW ALOFT...SOME OF WHICH
MAY EVOLVE INTO A RELATIVELY ORGANIZED COMPLEX OF STORMS CAPABLE OF
PRODUCING STRONG-SEVERE WIND GUSTS...THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.CLIMATE...
REC
          REC            HI
DAY       MAX    YR      MIN   YR
RDU RECORDS

06/20     102   1887     77   1924
06/21     101   1933     75   1933

GSO RECORDS

06/20     100   1924     75   2009
06/21     100   1933     75   1924

FAY RECORDS

06/20     102   1970     77   2009
06/21     105   1933     74   1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ027-028-
041>043-073>078-083>086-088-089.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...KRD
AVIATION...26
CLIMATE...RAH
Hazardous weather outlook, Jun 20, 5:07 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT SAT JUN 20 2015

NCZ007>011-021>026-038>040-212115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
507 PM EDT SAT JUN 20 2015

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE
90S AND HEAT INDICES AROUND 100 DEGREES...WILL PERSIST THROUGH
MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ078-083>086-088-089-212115-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
507 PM EDT SAT JUN 20 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE
UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND
108 DEGREES...WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ027-028-041>043-073>077-212115-
NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-
507 PM EDT SAT JUN 20 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE
UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND
108 DEGREES...WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 20, 6:08 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 NE LINWOOD            35.78N  80.29W
06/20/2015                   DAVIDSON           NC   911 CALL CENTER

            TREES DOWN.

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1500724

TCC
Local storm report, Jun 20, 6:13 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     4 NNE HIGH ROCK         35.65N  80.21W
06/20/2015                   DAVIDSON           NC   911 CALL CENTER

            TREE DOWN.

&&

EVENT NUMBER RAH1500725

TCC
Local storm report, Jun 20, 6:16 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 SSE GORDONTOWN        35.71N  80.10W
06/20/2015                   DAVIDSON           NC   911 CALL CENTER

            TREE DOWN.

&&

EVENT NUMBER RAH1500726

TCC
Special weather statement, Jun 20, 6:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT SAT JUN 20 2015

NCZ022-023-202330-
GUILFORD NC-ALAMANCE NC-
627 PM EDT SAT JUN 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN
GUILFORD AND ALAMANCE COUNTIES UNTIL 730 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENSBORO TO
7 MILES NORTHWEST OF SILER CITY...MOVING NORTHEAST AT 40 TO 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...BURLINGTON...GRAHAM...MEBANE...MCLEANSVILLE...ELON
COLLEGE...GIBSONVILLE...HAW RIVER...SWEPSONVILLE AND ALAMANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE. WIND GUSTS UP TO 50 MPH ARE
CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3624 7926 3591 7926 3585 7924 3584 7954
      3590 7954 3590 7957 3623 7982 3625 7977
TIME...MOT...LOC 2226Z 236DEG 44KT 3612 7980 3580 7955

VINCENT
Local storm report, Jun 20, 6:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     5 SE ARCHDALE           35.86N  79.90W
06/20/2015                   RANDOLPH           NC   EMERGENCY MNGR

            TREES DOWN

&&

EVENT NUMBER RAH1500727

TCC
Special weather statement, Jun 20, 6:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT SAT JUN 20 2015

NCZ026-027-041-202330-
WAKE NC-NASH NC-FRANKLIN NC-
653 PM EDT SAT JUN 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE...
NORTHWESTERN NASH AND FRANKLIN COUNTIES UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ZEBULON...OR 15 MILES EAST OF RALEIGH...
MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...ZEBULON...BUNN...WENDELL...SPRING HOPE...CASTALIA...
CENTERVILLE...PILOT AND AVENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3625 7813 3621 7811 3621 7803 3620 7800
      3618 7798 3618 7797 3619 7797 3617 7792
      3616 7791 3593 7808 3577 7834 3582 7841
      3592 7845 3625 7822
TIME...MOT...LOC 2253Z 218DEG 31KT 3585 7838

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson76 min
Jun 19, 8:15 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson2 hr
Jun 19, 8:27 PM EDTSpecial Weather StatementRAHScotland18 min
Jun 19, 8:50 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 19, 8:52 PM EDTSpecial Weather StatementRAHWake53 min
Jun 19, 9:27 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wake, Wilson3 hr
Jun 19, 9:44 PM EDTSpecial Weather StatementRAHWilson76 min
Jun 20, 3:57 PM EDTSpecial Weather StatementRAHWake48 min
Jun 20, 5:27 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Jun 20, 5:49 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph56 min
Jun 20, 6:03 PM EDTSpecial Weather StatementRAHGuilford27 min
Jun 20, 6:27 PM EDTSpecial Weather StatementRAHAlamance63 min
Jun 20, 6:48 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange42 min
Jun 20, 6:53 PM EDTSpecial Weather StatementRAHFranklin37 min
Jun 20, 7:06 PM EDTSevere Thunderstorm WarningRAHPerson39 min
Jun 20, 7:11 PM EDTSpecial Weather StatementRAHNash34 min
Jun 20, 7:23 PM EDTSpecial Weather StatementRAHWarren37 min
Jun 20, 7:38 PM EDTSevere Thunderstorm WarningRAHGranville37 min
Jun 20, 7:48 PM EDTSevere Thunderstorm WarningRAHVance, Warren42 min
Jun 20, 7:51 PM EDTSpecial Weather StatementRAHNash39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.